MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWERPICC SV CATHETER W/ SHERLOCK 3CG (TPS) STYLET FULL TRAY; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 POWERPICC SV CATHETER W/ SHERLOCK 3CG (TPS) STYLET FULL TRAY; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/20/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The manufacturer has received the sample and is pending evaluation.Results are expected soon.
 
Event or Problem Description
It was reported by customer that piccs are leaking.Had to clean up mess and replace.No other information was provided.A specific number of affected devices or patients was no provided by the complainant.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The complaint of leaking catheters is confirmed and was determined to be use-related.Three 4 fr d/l powerpicc sv catheters were returned for evaluation.An initial visual observation revealed abundant use residues throughout each of the three returned catheters.A small split was observed along sample 1, sample 2 and sample 3 each along the catheter tubing just distal of the molded suture wing.A microscopic observation revealed the split located just distal of the molded suture joint for sample 1 was circumferentially aligned with rounded, polished edges and ¿c¿ shaped impressions leading into the split.The split located just distal of the molded suture joint for sample 2 was circumferentially aligned with rounded, polished edges.The split located just distal of the molded suture joint for sample 3 was circumferentially aligned with rounded, polished edges and ¿c¿ shaped impressions leading into the split.The characteristics observed in each split of each of the returned devices coincide with the features typical of flexural fatigue, or cyclic kinking of the catheter tubing causing the material to wear.Based on the microscopic observations of the splits found in each of the three samples returned for evaluation, the complaint of a leaking catheter is confirmed and was determined to be due to flexural fatigue.This complaint will be recorded for future trending and monitoring purposes.H3 other text : evaluation findings are in section h.11.
 
Event or Problem Description
It was reported by customer that piccs are leaking.Had to clean up mess and replace.No other information was provided.(b)(6) 2024 - three devices were returned for evaluation.This report addresses the first device.

Brand Name
POWERPICC SV CATHETER W/ SHERLOCK 3CG (TPS) STYLET FULL TRAY
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
becky garcia
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key17494668
Report Number3006260740-2023-03434
Device Sequence Number7821883
Product Code LJS
UDI-Device Identifier00801741086908
UDI-Public(01)00801741086908
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K091324
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/31/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number1274108
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/01/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/20/2023
Supplement Date Received by Manufacturer01/31/2024
Initial Report FDA Received Date08/09/2023
Supplement Report FDA Received Date02/15/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown